Wednesday, 18 January 2012


I'm making this short but wanted to update my blog. As Jane mentioned in her entry I have been in hospital after having several Tonic-Clonic seizures  (formally known Grand Mal seizures). The doctors first put me on Phenobarbital which reduced them somewhat so they added Tegretol to the mix which  seemed to do the trick.

In the past I'd been put on the more current anti-seizure meds for my mood swings but I haven't been able to tolerate the side effects, which is why the docs tried pheno as their first choice .

It has made me so drowsy I'm several naps a day. In fact I'm writing this on my Android while laying on the sofa under a blanket. This is why I'm not able to insert music videos,the Blogger app doesn't have the that ability. Tomorrow I'll insert the videos afterward if needbe.

While at hospital they ran a number of tests to determine what is causing these seizures. I was impressed that they just didn't see HD and assume that was the cause. I had an EEG, a CT Scan ,2 MRI's , and a PET Scan.  The result is that I am one of the few Adult HD patients who do get these seizures as a symptom of this neurological disorder. It means I'll have to be on the meds for the rest of my life.

Its still strange having Jane around the house seven days a week. I feel safer having her around so much of the time but on the other hand I miss my time alone. For example now I need to share the TV during the day. I can't play Sparks and Human League loud while I do the dishes. Also, I'm concerned  about the real reason Jane is going to be home for three months. Is there something about my  health that I don't know? She's generally honest so I need to tell that voice in my head its not truth but HD paranoia.  Yeap, even I get the dreaded paranoia. The Haldol helps control the  symptoms.

My eyes eyes are falling down again. Its 02:15 so I think I deserve to sleep. if Jane wakes up and sees me watching telly she won't be happy to see I'm not taking care of myself my first day home.

No comments:

Post a Comment